EconPapers    
Economics at your fingertips  
 

Unspanned Stochastic Volatility: Evidence from Hedging Interest Rate Derivatives

Haitao Li and Feng Zhao

Journal of Finance, 2006, vol. 61, issue 1, 341-378

Abstract: Most existing dynamic term structure models assume that interest rate derivatives are redundant securities and can be perfectly hedged using solely bonds. We find that the quadratic term structure models have serious difficulties in hedging caps and cap straddles, even though they capture bond yields well. Furthermore, at‐the‐money straddle hedging errors are highly correlated with cap‐implied volatilities and can explain a large fraction of hedging errors of all caps and straddles across moneyness and maturities. Our results strongly suggest the existence of systematic unspanned factors related to stochastic volatility in interest rate derivatives markets.

Date: 2006
References: Add references at CitEc
Citations: View citations in EconPapers (59)

Downloads: (external link)
https://doi.org/10.1111/j.1540-6261.2006.00838.x

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bla:jfinan:v:61:y:2006:i:1:p:341-378

Ordering information: This journal article can be ordered from
http://www.afajof.org/membership/join.asp

Access Statistics for this article

More articles in Journal of Finance from American Finance Association Contact information at EDIRC.
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-19
Handle: RePEc:bla:jfinan:v:61:y:2006:i:1:p:341-378